MAUDE Adverse Event Report: OSTEOMED OSTEOMED; SHORT, LEFT, RECONSTRUCTION PLATES

OSTEOMED OSTEOMED; SHORT, LEFT, RECONSTRUCTION PLATES
Model Number 214-0102
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 12/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The short, left, reconstruction plate, p/n 214-0102, was implanted on (b)(6) 2019.Slightly more than two months post-op, on (b)(6) 2019, the plate was found to be broken.A copy of the x-ray was provided.As of (b)(6) 2020, the plate had not been explanted.Several surgical related questions were sent for the surgeon to answer, but no response has been received.The possible causes that could have contributed to the post-op plate breakage include: a non-compliant patient, a secondary trauma to the mandible, possible screw failure (non-osteomed screws), inadequate plate design specifications, improper plate size selection, no or slow osteogenesis, excessive bending of the plate pre-implantation, insufficient bone, poor bone quality, and that the plate experienced/endured excessive abnormal functional stresses.Review of the dhr did not identify any non-conformances associated with lot release.A two-year review did not identify any capas or ncrs related to this implant.This is the only complaint for this issue, "broken plate - post-op", discovered in a two-year review of the complaint database for mandible reconstruction plates.This plate is a part of the m3-m4-cfx system.The risk document is fmea-0603, revision w.The risk of a non-union of bone, a misalignment of bone, or a collapse of the fracture, due to a plate breaking in-vivo is covered in the fmea.The risk has a severity rating of 3.Per sop-eng-006, a rating of 3 indicates a "serious" severity level (results in injury or impairment requiring professional medical intervention).The probability rating is a 1, which per sop-eng-006 is a "low" (unlikely to happen, rare, remote).The final predicted risk level is "low".The m3/m4/cfx instructions for use (ifu) is p/n 030-1552, revision ad.The ifu lists contraindications such as using this system in a patient who might ignore the limitations of rigid fixation plate and screw implants and/or in patients where there is insufficient bone or poor bone quality.The ifu also warns about using an undersized plate or screw in areas of high functional stresses (such as the mandible) which could lead to plate failure.It also states that multiple bending may weaken the plate and could result in plate failure.The ifu states that the osteomed fixation system plates are not intended to endure excessive abnormal functional stresses.This plate is intended for temporary fixation only until osteogenesis occurs.Finally, the ifu states, "dedicated osteomed plates, screws, and instrumentation are required for each surgery." this issue will be monitored through routine trending.
 
Event or Problem Description
On (b)(6) 2020 osteomed was notified of a patient diagnosed odontogenic keratocytes angulus mandibula sinistra, operated with segmental resection and used osteomed plate and 7 pcs of other brand screw (osteonic - made in (b)(6).Two (2) month after surgery (b)(6) 2019), osteomed plate was found to be broken.

Brand Name
OSTEOMED
Common Device Name
SHORT, LEFT, RECONSTRUCTION PLATES
Manufacturer (Section D)
OSTEOMED
3885 arapaho road
addison, tx
MDR Report Key9711550
Report Number2027754-2020-00002
Device Sequence Number3270144
Product Code HRS
UDI-Device Identifier00845694003742
UDI-Public(01)00845694003742
Combination Product (Y/N)N
Initial Reporter CountryID
PMA/510(K) Number
K911936
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number214-0102
Device Catalogue Number214-0102
Device Lot Number1038007
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/16/2020
Initial Report FDA Received Date02/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age32 YR